MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105M
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician experienced resistance and was unable to advance the benchmark in the non-penumbra short sheath and, consequently the proximal end of the benchmark broke.The benchmark was, therefore, removed, and the procedure was completed using a neuron max 6f 088 long sheath (neuron max) with the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark was fractured approximately 5.0 and 104.0 cm from the hub.The benchmark was kinked approximately 4.5, 31.0, 38.0 and 99.0 cm from the hub.Conclusions: evaluation of the returned benchmark revealed that the catheter shaft was fractured on the proximal end.If the device is forcefully advanced against resistance, damage such as a fracture on the proximal end of the catheter may occur.Further evaluation revealed a fracture on the distal end of the catheter in addition to kinks and bends along the length of the device.Based on the reported complaint, these damages were likely incidental to the complaint and likely occurred post procedure.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8362750
Report Number3005168196-2019-00331
Device Sequence Number2017819
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Catalogue NumberBMK6F105M
Device Lot NumberF84364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005